MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that a catheter fracture occurred.The 100% stenosed target lesion was located in the superficial femoral artery.A truepath cto device was selected for use.During the procedure, when trying to cross the occluded lesion, it was noted that the catheter shaft partially fractured.The device was removed from patient's body before it became completely separated.The procedure was completed with another of the same device.No patient complications were reported and patient's status was good.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by manufacturer: the returned complaint device consisted of a truepath device.The control unit, motor housing, working length, tip housing/tip were visually examined.There was damage to the distal end of the coil of the tip, as the coil of the tip was stretched and uncoiled at the end of the tip housing.It appeared that the tip had been shaped prior to use by the facility, as there was a bend just proximal of the confirmed tip coil damage.Functional testing was performed by turning on the device.The device turned on and all the led lights lite up as they were supposed to and the normal audible noise was heard; however, the greens light lite but the red light also lite up and the tip did not rotate.The device was taken apart and the collet was loosened and removed, it was found that the drive shaft was kinked and separated from the motor at the location of where the blue shroud would separate the shaft if the shroud was turned.The fracture surfaces were ovaled, which suggests that the drive shaft was also kinked in the broken location, indicating the blue shroud was turned.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported event as it was found that the tip coil was stretched and uncoiled and the drive shaft was broken and kinked.
 
Event or Problem Description

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8370290
Report Number2134265-2019-01680
Device Sequence Number16480240
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0021835981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1